What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 17, 2:54 PM EST, 51 minutes earlier.
Area forecast discussion, Jun 17, 2:54 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
354 PM EDT Mon Jun 17 2019
.Short Term...(This evening through Tuesday)
Issued at 254 PM EDT Mon Jun 17 2019
Clouds from this morning's rain have partially broken up and have
allowed some destabilization of the atmosphere, with SBCAPE of 2k-3k
J/kg. Cu has some more vertical development today than it did
yesterday at this time, and a few thunderstorms have already begun
to pop. Expect scattered thunderstorms to continue to develop this
afternoon and continue into this evening. While locally gusty winds
and small hail will be possible with the strongest storms, heavy
rain will be the main threat in 1.8" PWAT air and plenty of moisture
showing up on the soundings. One hour flash flood guidance is below
an inch in some spots over southern Indiana and north central
Kentucky.
Scattered storms will decrease in coverage late this evening, with a
lull in activity before showers and storms ramp back up in the pre-
dawn hours and into Tuesday morning as a vort max moves up from the
Tennessee Valley and brings another threat of locally heavy rain.
Instability tomorrow afternoon should be hampered by the morning
rain, but some scattered development should be possible with a broad
east-west surface front still lined up roughly along the Ohio River
and a weakening upper disturbance moving through.
&&
.Long Term...(Tuesday night through Monday)
Issued at 345 PM EDT Mon Jun 17 2019
The long term portion of the forecast should start off relatively
quiet Tuesday night. Flow aloft looks benign with the next wave
still out over the Plains. Can't totally rule out isolated showers
given the very humid airmass, particularly east of I-65. Lows in the
upper 60s will be common.
The weather turns more active once again Wednesday afternoon through
Thursday. A convectively-enhanced shortwave is forecast to swing
through Wednesday night with the upper trough moving through on
Thursday. Low pressure is forecast to deepen to the northeast over
the Lower Ohio Valley Wednesday night, with a nice surge in the SW
LLJ (35-40 kts). The proximity of the sfc low will provide a nicely
veered wind profile, and the mid-level wave will bring a speed max
of 50-60 kts. Instability is more marginal, but the moisture-rich
environment will at least support strong storms capable of
torrential rainfall, gusty winds, and lightning. A damaging wind
threat could certainly develop as early as Wed afternoon and
evening. The primary hazard may be flash flooding, especially with
any training convection. The moisture transport surge in the warm
sector will push PWATs into the 1.7-1.9 inch range, so rainfall
production will certainly be efficient.
The cold front sweeps through, bringing drying conditions Thursday
evening. A dry period will likely continue through Friday and
possibly Friday night. Friday morning lows will dip into the low to
mid 60s. Friday looks like a rare nice weather day with highs in the
80s.
The pattern is more amplified through the weekend, and ensemble
means agree on a 594 mid level ridge developing over the Gulf of
Mexico. At some point this weekend, convection in the Plains and
Midwest will likely spill eastward into our region. And the hot,
humid airmass may support at least scattered convection each day
this weekend into early next week.
&&
.Aviation...(18Z TAF Issuance)
Updated at 113 PM EDT Mon Jun 17 2019
Clouds have broken up early this afternoon and have allowed some
destabilization of the atmosphere. As an upper level disturbance
moves in this afternoon scattered storms will once again develop.
While conditions outside the storms will be mostly VFR, the storms
themselves will be capable of very heavy downpours, brief gusty
winds, and small hail.
The afternoon activity will gradually dwindle late this evening, but
then will ramp back up again during the pre-dawn hours as a
weakening shortwave trough comes in from the west. Those showers and
storms should continue into the daylight hours Tuesday morning and
may bring sub-fuel alternate ceilings.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Tuesday afternoon for INZ076>079-083-
084-089>092.
KY...Flash Flood Watch through Tuesday afternoon for KYZ025-029>043-
047>049-055>057.
&&
Short Term...13
Long Term...EBW
Aviation...13Hazardous weather outlook, Jun 17, 2:56 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
356 PM EDT Mon Jun 17 2019
INZ076>079-083-084-089>092-KYZ025-029>043-047>049-055>057-182000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Meade-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine-
Boyle-Garrard-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville,
Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton,
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Harrodsburg, Nicholasville, Winchester, Danville, Lancaster,
and Richmond
356 PM EDT Mon Jun 17 2019 /256 PM CDT Mon Jun 17 2019/
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms will produce locally heavy rainfall.
Flash flooding is possible if heavy rain falls in the same locations
where heavy rain occurred on Sunday.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Rounds of thunderstorms will continue into Tuesday along and south
of a frontal boundary over the Ohio Valley. Locally heavy rain,
lightning, and isolated strong wind gusts are expected.
Additional thunderstorms are expected Wednesday evening into
Thursday as a low pressure system moves over the Ohio Valley. Strong
thunderstorms will be possible with gusty winds, torrential
rainfall, and lightning. Flash flooding could occur with any repeated
rounds of heavy rain over the same areas.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report flooding to the National Weather
Service.
KYZ023-024-026>028-045-046-053-054-061>067-070>078-081-082-182000-
Hancock-Breckinridge-Ohio-Grayson-Hardin-Nelson-Washington-Larue-
Marion-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Hartford, Leitchfield, Elizabethtown, Bardstown, Springfield,
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
356 PM EDT Mon Jun 17 2019 /256 PM CDT Mon Jun 17 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms will produce briefly heavy rainfall.
Localized minor flooding is possible if heavy rain falls repeatedly
in the same locations.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Rounds of thunderstorms will continue into Tuesday along and south
of a frontal boundary over the Ohio Valley. Locally heavy rain,
lightning, and isolated strong wind gusts are expected.
Additional thunderstorms are expected Wednesday evening into
Thursday as the low pressure system moves over the Ohio Valley.
Strong thunderstorms will be possible with gusty winds, torrential
rainfall, and lightning. Flash flooding could occur with any repeated
rounds of heavy rain over the same areas.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report flooding to the National Weather
Service.
13/EBW
In the hours before
Special weather statement, Jun 17, 2:16 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
316 PM EDT Mon Jun 17 2019
KYZ028-171945-
Hardin-
316 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARDIN COUNTY...
At 315 PM EDT, a strong thunderstorm was located 12 miles northeast
of Leitchfield, moving northeast at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Elizabethtown, Radcliff, Vine Grove, Cecilia, Limp, Howe Valley,
Vertrees, Hansbrough, Addington Field Airport and Solway.
Brief torrential rainfall is also occurring with this storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3757 8619 3764 8623 3784 8595 3766 8587
TIME...MOT...LOC 1915Z 235DEG 29KT 3762 8616
SCHOETTMER
Special weather statement, Jun 17, 2:43 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
343 PM EDT Mon Jun 17 2019
INZ083-172015-
Dubois-
343 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUBOIS COUNTY...
At 343 PM EDT, a strong thunderstorm was located near Jasper, moving
northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jasper, Huntingburg, Dubois, Celestine, Millersport, Bretzville,
Dubois Crossroads, Kellerville, Haysville and Ellsworth.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3850 8691 3850 8687 3851 8685 3853 8683
3853 8678 3838 8668 3824 8698 3833 8707
3838 8707
TIME...MOT...LOC 1943Z 234DEG 26KT 3834 8696
SCHOETTMERSpecial weather statement, Jun 17, 2:53 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
353 PM EDT Mon Jun 17 2019
KYZ028-029-045-053-172030-
Bullitt-Nelson-Hardin-Larue-
353 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NELSON...NORTH
CENTRAL LARUE...EAST CENTRAL HARDIN AND SOUTH CENTRAL BULLITT
COUNTIES...
At 353 PM EDT, a strong thunderstorm was located near Elizabethtown,
moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Elizabethtown, Bardstown, Radcliff, Lebanon Junction, Ridgetop,
Samuels Field Airport, Hobbs, Long View, Scuffletown and Deatsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3765 8583 3781 8593 3799 8561 3778 8545
TIME...MOT...LOC 1953Z 242DEG 29KT 3777 8580
MJ
Special weather statement, Jun 17, 3:11 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
411 PM EDT Mon Jun 17 2019
INZ076-083-084-172045-
Crawford-Orange-Dubois-
411 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS...
NORTHWESTERN CRAWFORD AND ORANGE COUNTIES...
At 411 PM EDT, a strong thunderstorm was located 12 miles northwest
of English, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paoli, French Lick, Orangeville, West Baden Springs, Riceville,
Hillham, Ethel, Woodlawn Grove, Braxtons Siding and Valeene.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3840 8634 3831 8668 3838 8669 3852 8677
3853 8668 3858 8668 3868 8650
TIME...MOT...LOC 2011Z 245DEG 28KT 3841 8667
SCHOETTMERSpecial weather statement, Jun 17, 3:22 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
422 PM EDT Mon Jun 17 2019
KYZ029-034-038-039-045-172045-
Shelby-Bullitt-Spencer-Nelson-Anderson-
422 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT SPENCER...SOUTH CENTRAL
SHELBY...NORTHEASTERN NELSON...WEST CENTRAL ANDERSON AND EAST CENTRAL
BULLITT COUNTIES...
At 422 PM EDT, a strong thunderstorm was located near Bardstown,
moving northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Shelbyville, Bardstown, Taylorsville, Bloomfield, Wakefield, Yoder,
Highgrove, Withrow, Klondyke and Chaplin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3780 8549 3794 8558 3819 8521 3795 8507
TIME...MOT...LOC 2022Z 240DEG 39KT 3790 8550
MJ
Special weather statement, Jun 17, 3:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
425 PM EDT Mon Jun 17 2019
INZ076-084-172100-
Crawford-Orange-
425 PM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CRAWFORD AND
SOUTHERN ORANGE COUNTIES...
At 425 PM EDT, a strong thunderstorm was located 8 miles northwest of
English, moving northeast at 35 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Paoli, Stampers Creek, Bromer, Ethel, Trotter Crossing, Valeene, Pine
Valley, Chambersburg, Bacon and Syria.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3842 8631 3837 8663 3846 8667 3865 8631
TIME...MOT...LOC 2025Z 243DEG 30KT 3843 8658
SCHOETTMER